Estrogen and Thyroid meds

by Shari
(North Carolina)

I'm 63 and in good health, have never had HRT or needed it. However, I was diagnosed with thyroid "on the low side" from a routine blood test.

My doctor prescribed Levothyroxine 25 mgs daily. After taking the medicine for about 2 months, I suddenly began to retain just about everything I drank, my formerly healthy bowels shut down and I gained 3 pounds (with no change in diet or exercise routines).

Do you know if thyroid meds cause more estrogen to be produced -- it sure sounds like I have estrogen dominance symptoms. If I use natural progesterone cream, how long should I use it without a break, as I've read that you can develop resistance to it unless you quit for 6-7 days a month? Thanks for your help.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...